Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 179, NWS Austin/San Antonio, TX

November 14, 2004Uvalde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 14, 2004, 5:30 AM CST for Uvalde County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 14, 2004, 5:30 AM CST (11:30 UTC)
Expired
Nov 14, 2004, 6:15 AM CST
In force
45 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Uvalde County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 11.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2004-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2004-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WUUS54 KEWX 141131
SVREWX
TXC463-141215-
/X.NEW.KEWX.SV.W.0011.041114T1130Z-041114T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 AM CST SUN NOV 14 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  UVALDE

* UNTIL 615 AM CST

* AT 522 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 13 MILES SOUTHEAST OF GARNER STATE PARK...AND
  MOVING NORTH AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE UTOPIA.

LAT...LON 2937 9968 2941 9950 2963 9942 2963 9977

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 4:36 AM CST, 54 minutes earlier.

Area forecast discussion, Nov 14, 4:36 AM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
436 AM CST SUN NOV 14 2004

.DISCUSSION...
LARGE UPPER LOW PRESSURE SYSTEM IS INTERACTING WITH THE LOW LEVEL
JET EARLY THIS MORNING TO PRODUCE SOME POTENT THUNDERSTORMS WITH
SOME HAIL AND LOCALLY HEAVY RAINFALL OVER THE WESTERN HALF OF SOUTH
CENTRAL TEXAS. MODELS ARE CALLING FOR CONTINUED MOISTURE DEEPENING
THROUGH WEDNESDAY BUT APPEAR TO BE BEHIND THE CURVE IN TERMS OF
INSTABILITY.

PRECIPITABLE WATER PROJECTIONS HAVE MUCH OF THE AREA WITH PWS OVER
150 PERCENT OF NORMAL WITH SOME POTENTIAL FOR FLASH FLOODING BY
TUESDAY. THIS FLOOD POTENTIAL MAY ACTUALLY BE SPED UP TO TODAY IF THE
SHORTWAVE SOUTH OF THE LOW PRESSURE SYSTEM FOLLOWS UP THIS MORNINGS
ROUND OF THUNDERSTORMS. HAVE MENTION OF LOCALLY HEAVY RAINFALL FOR
THE FIRST PERIOD OVER WESTERN SECTIONS WITH CATEGORICAL POPS.

EXPECT THE RADAR ECHOES TO WEAKEN SOME AS THE LLJ SLOWS DOWN AFTER
DAYBREAK, BUT THE RAIN CHANCE TO REMAINS HIGH AND INCREASE COVERAGE
FARTHER EAST DURING THE DAY. STORM MOVMENTS SHOULD BE TOO FAST FOR A
SIGNIFICANT FLOODING AT LEAST EARLY ON. MOST OF THE RAINS THROUGH
THIS PERIOD WILL FALL IN SPELLS WITH RECOVERY PERIODS IN BETWEEN.
STILL BELIEVE LATE TUESDAY TO HAVE THE GREATEST THREAT FOR FLOODING
WITH THE SLOW NORTHEASTWARD EJECTION OF THE UPPER LOW INTO THE
CENTRAL PLAINS. CUMULATIVE RAINS SHOULD REDUCE TOLERANCE TO WATER
BY THEN, AND THE LIKELIHOOD OF A LARGE ORGANIZED COMPLEX OF STORMS
IS HIGHER DURING THIS TIME.

MODEL TRENDS ARE LOOKING SLIGHTLY BETTER FOR IMPROVING CONDITIONS
WEDNESDAY INTO THURSDAY AS CONSENSUS HAS FCST TRACKS OF THE LOW
SHIFTING NORTHWARD. THIS WOULD RESULT IN MORE OF A PACIFIC STYLE
FRONT AND WARMER WEATHER HEADING INTO THE WEEKEND. BY NEXT WEEKEND,
ANOTHER SYSTEM IS EPXECTED TO DROP DOWN INTO THE SOUTHERN US, BUT
MODELS ARE SHOWING SOME TRANSITION TO AN OPEN WAVE AND LESS OF A CUT-
OFF TYPE PATTERN IF THIS HOLDS TRUE, LOOK FOR A DELAYED FRONTAL
PASSAGE AND A STRONGER COLD FRONT ABOUT 8 DAYS OUT. CONFIDENCE IS
LOW FOR THIS NEXT FEATURE, SO THE DAY 6-7 FORECAST WEIGHS A BIT
HEAVIER ON MINIMIZING FORECAST ERROR THROUGH COMPROMISE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              54  53  62  58 /  70  70  50  50
AUSTIN BERGSTROM INTL AIRPORT  55  53  62  57 /  70  70  50  50
DEL RIO INTL AIRPORT           56  55  63  57 / 100  80  60  60
SAN ANTONIO INTL AIRPORT       55  55  63  58 /  80  70  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

18/01

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.